Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 45, NWS Tulsa, OK

March 10, 2006Pittsburg County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 10, 2006, 9:54 PM CST for Pittsburg County, Oklahoma. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 10, 2006, 9:54 PM CST (03:54 UTC)
Expired
Mar 10, 2006, 11:00 PM CST
In force
66 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Pittsburg County, OK

The radar

The Western Arkansas radar (KSRX), 139 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 8:19 PM CSTSevere Thunderstorm WatchSPC18 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2006-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2006-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3654 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WUUS54 KTSA 110354
SVRTSA
OKC121-110500-
/O.NEW.KTSA.SV.W.0045.060311T0354Z-060311T0500Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
954 PM CST FRI MAR 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA

* UNTIL 1100 PM CST

* AT 949 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL
  AND WINDS TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 4 MILES SOUTHEAST OF BLANCO TO 19 MILES SOUTH OF
  BLANCO...MOVING NORTHEAST AT 35 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HARTSHORNE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3472 9584 3446 9586 3461 9554 3507 9550

$$
1 follow-up statement
000
WWUS54 KTSA 110425
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1025 PM CST FRI MAR 10 2006

OKC121-110500-
/O.CON.KTSA.SV.W.0045.000000T0000Z-060311T0500Z/
PITTSBURG OK-
1025 PM CST FRI MAR 10 2006

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1100 PM CST FOR 
SOUTHERN PITTSBURG COUNTY...

AT 1023 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM HARTSHORNE TO 11 MILES SOUTH OF BLANCO...MOVING
NORTHEAST AT 35 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY 
RURAL AREAS OF SOUTHERN PITTSBURGH COUNTY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3472 9584 3446 9586 3461 9554 3507 9550

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 7:35 PM CST, 2 hours 19 minutes earlier.

Area forecast discussion, Mar 10, 7:35 PM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
735 PM CST FRI MAR 10 2006

.UPDATE...
HAVE UPDATED TO INCLUDE ISOLATED THUNDERSTORMS IN THE SOUTHERN MOST ZONES.
A FEW THUNDERSTORMS HAVE TRIGGERED NEAR THE RED RIVER JUST WEST OF THE
FORECAST AREA ALONG THE NORTHERN EDGE OF MOISTURE ADVECTION. THESE
THUNDERSTORMS MAY LAST FOR A FEW HOURS UNTIL THE BOUNDARY LAYER DECOUPLES
AND INHIBITION INCREASES. NO OTHER CHANGES FOR NOW.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM SATURDAY TO 7 PM SATURDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071.

     FIRE WEATHER WATCH FROM 11 AM SUNDAY TO 7 PM SUNDAY FOR OKZ049-
     OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
     OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
     OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...NONE.
&&

FORECASTER ID= 15
Hazardous weather outlook, Mar 10, 8:49 PM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
849 PM CST FRI MAR 10 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-111100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
841 PM CST FRI MAR 10 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED THUNDERSTORMS HAVE DEVELOPED IN THE AREA OF STRONG
MOISTURE ADVECTION IN EASTERN OKLAHOMA. THESE THUNDERSTORMS
MAY CONTINUE TO FORM AS THIS AREA EXPANDS TO THE NORTH AND
NORTHEAST OVER THE NEXT SEVERAL HOURS. THE THUNDERSTORMS
WILL DIMINISH DURING THE EARLY MORNING HOURS. THE MAIN
THREAT IS LARGE HAIL.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
WARM TEMPERATURES AND STRONG SOUTHERLY WINDS WILL CONTINUE VERY
HIGH FIRE DANGER SATURDAY.  DRY VEGETATION AND RELATIVELY DRY
WEATHER WILL SEE THESE CONDITIONS PREVAIL OFF AND ON THROUGH THE
WEEK.

MOISTURE WILL BE RETURN NORTH INTO PARTS OF THE AREA SATURDAY AND
SUNDAY.  A DRY LINE WILL SET UP ACROSS THE AREA BOTH DAYS WITH
AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE ALONG AND TO THE EAST
OF THE DRY LINE.  DEW POINTS AS HIGH AS THE 60S AND CAPES POSSIBLY
AS HIGH AS 2000 J/KG COMBINED WITH STRONG SHEAR WILL RESULT IN THE
POTENTIAL FOR A FEW OF THE STORMS TO BECOME SEVERE.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY AND SUNDAY DURING THE
AFTERNOON AND EVENING HOURS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Mar 10, 8:31 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
831 PM CST FRI MAR 10 2006

OKZ066-071-110315-
MCINTOSH OK-OKMULGEE OK-
831 PM CST FRI MAR 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OKMULGEE

IN SOUTHEAST OKLAHOMA
     MCINTOSH

AT 831 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTH OF OKMULGEE TO 5 MILES WEST OF
DEWAR TO 7 MILES NORTHWEST OF HANNA...MOVING EAST AT 30 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...OKMULGEE...
DEWAR...HOFFMAN...GRAYSON...SCHULTER...MORRIS...ERAM...PRESTON...
HANNA...RAIFORD...VIVIAN...STIDHAM...PIERCE AND HITCHITA.

THESE STORMS WILL BE CAPABLE OF PRODUCING ONE HALF INCH HAIL.

SHOULD THE STORMS STRENGTHEN MORE A WARNING FOR LARGE HAIL WILL BE
ISSUSED.
Special weather statement, Mar 10, 8:37 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
837 PM CST FRI MAR 10 2006

OKZ060-067-070-110315-
MUSKOGEE OK-TULSA OK-WAGONER OK-
837 PM CST FRI MAR 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CST
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     TULSA AND WAGONER

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE

AT 837 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
SOUTHEAST OF JAMESVILLE...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...LIBERTY...TULSA...
LEONARD...BIXBY...JENKS...GLENPOOL...BROKEN ARROW...CHOSKA...
PORTER...STONEBLUFF...REDBIRD...COWETA...ONETA...JAM ESVILLE AND
HASKELL.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Mar 10, 9:05 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
905 PM CST FRI MAR 10 2006

OKZ071-110345-
MCINTOSH OK-
905 PM CST FRI MAR 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CST
FOR THE FOLLOWING COUNTY:

IN SOUTHEAST OKLAHOMA
     MCINTOSH

AT 905 PM CST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTH OF RAIFORD...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CHECOTAH...RAIFORD...
VIVIAN...STIDHAM...ONAPA AND RENTIESVILLE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Mar 10, 9:34 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
934 PM CST FRI MAR 10 2006

OKZ070>074-110415-
HASKELL OK-MCINTOSH OK-MUSKOGEE OK-PITTSBURG OK-SEQUOYAH OK-
934 PM CST FRI MAR 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1015 PM CST
FOR THE FOLLOWING COUNTIES:

IN EAST CENTRAL OKLAHOMA
     MUSKOGEE AND SEQUOYAH

IN SOUTHEAST OKLAHOMA
     MCINTOSH...HASKELL AND PITTSBURG

AT 934 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES SOUTHWEST OF WARNER TO 2 MILES SOUTH OF
CANADIAN...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...MCCURTAIN...STIGLER...
MCCURTAIN...ENTERPRISE...WHITEFIELD...KEOTA...KANIMA...TAMAHA...
MC KEY...VIAN...GORE...MARBLE CITY...BOX...EUFAULA...ONAPA...
INDIANOLA...CANADIAN...BRIARTOWN...PORUM...WARNER AND WEBBERS FALLS.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.
Special weather statement, Mar 10, 9:38 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
938 PM CST FRI MAR 10 2006

OKZ049-073-075-110430-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
938 PM CST FRI MAR 10 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CST
FOR THE FOLLOWING COUNTIES:

IN SOUTHEAST OKLAHOMA
     FAR SOUTHERN PITTSBURG...SOUTHERN LATIMER AND NORTHERN
     PUSHMATAHA

AT 938 PM CST...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 17 MILES NORTHWEST OF DUNBAR TO 12 MILES WEST OF
MOYERS...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...WILBURTON...YANUSH...HIGGINS...
DAMON...PANOLA...CLAYTON...MOYERS...KOSOMA...NASHOBA...STANLEY...
TUSKAHOMA...EUBANKS...DUNBAR AND SARDIS.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 8:05 PM CSTSevere Thunderstorm WarningTSAOkfuskee30 min
Mar 10, 8:45 PM CSTSevere Thunderstorm WarningTSAWagoner32 min
Mar 10, 9:01 PM CSTSevere Thunderstorm WarningTSAMayes, Rogers30 min
Mar 10, 10:22 PM CSTTornado WarningTSAPushmataha53 min
Mar 10, 10:35 PM CSTTornado WarningTSALatimer, Pittsburg55 min
Mar 10, 11:00 PM CSTTornado WarningTSALatimer45 min
Mar 10, 11:05 PM CSTSevere Thunderstorm WarningTSAHaskell55 min
Mar 10, 11:14 PM CSTSevere Thunderstorm WarningTSAPushmataha46 min
Mar 10, 11:17 PM CSTSevere Thunderstorm WarningTSALeFlore73 min
Mar 10, 11:47 PM CSTSevere Thunderstorm WarningTSAPushmataha58 min
Mar 10, 11:58 PM CSTSevere Thunderstorm WarningTSAPushmataha30 min
Mar 11, 12:29 AM CSTSevere Thunderstorm WarningTSALeFlore46 min
Mar 11, 1:33 AM CSTSevere Thunderstorm WarningTSALeFlore42 min
Mar 11, 12:39 PM CSTSevere Thunderstorm WarningTSAMcIntosh, Okmulgee51 min
Mar 11, 12:57 PM CSTSevere Thunderstorm WarningTSAOkfuskee14 min
Mar 11, 1:02 PM CSTSevere Thunderstorm WarningTSAMuskogee58 min
Mar 11, 2:16 PM CSTSevere Thunderstorm WarningTSACherokee44 min
Mar 11, 2:32 PM CSTSevere Thunderstorm WarningTSAAdair41 min
Mar 11, 4:15 PM CSTSevere Thunderstorm WarningTSAMayes30 min
Mar 11, 4:20 PM CSTSevere Thunderstorm WarningTSADelaware55 min
Mar 11, 4:45 PM CSTSevere Thunderstorm WarningTSAMayes45 min
Mar 11, 4:46 PM CSTSevere Thunderstorm WarningTSAMayes44 min
Mar 11, 5:11 PM CSTSevere Thunderstorm WarningTSADelaware39 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.